Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-36367
Sudano, I; Farshad, M; Flammer, A J; Spieker, L; Periat, D; Enseleit, F (2010). Acute effect of nitroglycerin on cyclosporine-induced hypertension after cardiac transplantation. Swiss Medical Weekly, 140(9-10):139-145.
View at publisher
BACKGROUND: Cyclosporine represents a milestone in immunosuppression following organ transplantation. Its use, however, comes at the cost of significant side effects, such as arterial hypertension which is rarely controllable by currently available anti-hypertensive drugs. The aim was to investigate the effect of acute administration of nitroglycerin in heart-transplanted patients with cyclosporine-induced hypertension. METHODS: The sample included 18 cyclosporine-induced hypertensive patients (HTX group) scheduled for elective cardiac catheterization following heart transplantation, as well as 6-matched essential hypertensive patients (HT group). The blood pressure (BP) in the aorta and pulmonary artery, before and after administration of nitroglycerin, was measured simultaneously. RESULTS: After injection of 50 microg and 100 microg nitroglycerin, BP significantly decreased both in HTX (systolic (s) BP p = 0.0001; diastolic (d) BP p = 0.0001) and in controls (sBP p = 0.006; dBP p = 0.05). This reduction was more pronounced in HTX (sBP p = 0.022; dBP p = 0.018 for group-comparison). Following analysis of the data in relation to its individual baseline, a significantly higher reduction of the BP induced by 100 microg nitroglycerin was observed in the HTX group compared to the HT group (p = 0.02 for sBP and p = 0.03 for dBP). 8 +/- 3 minutes after the last nitrate infusion, BP remained significantly reduced compared to baseline in HTX (p <0.001), whereas it came back to baseline in controls. The reduction in sBP was correlated to cyclosporine A levels (p = 0.04 after 50microg nitroglycerin; p = 0.05 after 100 microg nitroglycerin). CONCLUSION: After application of nitroglycerin, sBP is reduced immediately in HTX with uncontrolled cyclosporine-induced hypertension. Further studies are needed to evaluate the long-term effect of nitrates in these patients.
113 downloads since deposited on 06 Dec 2010
10 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||04 Faculty of Medicine > University Hospital Zurich > Clinic for Cardiology|
|Dewey Decimal Classification:||610 Medicine & health|
|Deposited On:||06 Dec 2010 15:50|
|Last Modified:||23 Nov 2012 15:33|
|Publisher:||EMH Swiss Medical Publishers|
|Free access at:||PubMed ID. An embargo period may apply.|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page